MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C3260
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an aortic aneurysm sack using ruby coils.During the procedure, the physician deployed and detached a ruby coil in the target vessel.While attempting to reposition a ruby coil through a lantern delivery microcatheter (lantern), the physician noticed that the ruby coil did not retract with its pusher assembly, indicating that the ruby coil had unintentionally detached.Since most of the detached ruby coil was in the lantern, the physician attempted to flush out the detached ruby coil from the lantern; however, it was unsuccessful.The physician then used a wire and pushed the detached ruby coil; however, the lantern became repositioned in the inferior mesenteric artery (ima) and the detached ruby coil was deployed in the ima which eliminated access to the aortic aneurysm sack.The physician did not make an attempt to remove the detached coil since the ima was going to be embolized as well.The procedure was completed at that point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8044704
Report Number3005168196-2018-02199
Device Sequence Number13778577
Product Code HCG
UDI-Device Identifier00814548019321
UDI-Public00814548019321
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2026
Device Catalogue NumberRBY2C3260
Device Lot NumberF84098
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005